Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Results for Gamma Gt blood showed alc, alt levels, ast, agot. Taken metformin. Help?

Hi I just results back for a Gamma Gt blood test. It was in the 500's I have an a1c about 10.4 am 100 lbs pounds over weight. I am a 56 year old male. I have some high alt levels 103 and sgpt 70 / ast 88 and sgot 80 in the past. Was told I have a fatty liver. Can you tell me if I might have cancer. I am on several meds. Prevacid 20 years,
metformin, asprin, lisinopril, flomas, advair disk, Humerlin 500 and a few others. Please help, very concerened
Asked On : Sat, 6 Apr 2013
Answers:  1 Views:  643
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
General Surgeon 's  Response
Apr 2013

Hi and welcome to HCM.
Since you take many medicines and some of them are hepatotoxic, this elevation of gGT is probably caused by these drugs and fatty liver both. Cancer would have some other symptoms,but you must do some imaging tests to rule this out. US or CT scan. Till this you should only change dietary and lifestyle habits. Do exercise, avoid alcohol, smoking, fats, fast food and carbonated drinks. Eat more fruit and vegetables, boiled meat and follow some of hepatoprotective diets. Findings usually improves on such measures. If not, then some medicines can be prescribed, but I suggest to go step by step.
Wish you good health.
Answered: Wed, 12 Jun 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor